Advertisement

Regularity estimates for BMO-weak solutions of quasilinear elliptic equations with inhomogeneous boundary conditions

  • Tuoc Phan
Article

Abstract

This paper studies regularity estimates in Lebesgue spaces for gradients of weak solutions of a class of general quasilinear equations of p-Laplacian type in bounded domains with inhomogeneous conormal boundary conditions. In the considered class of equations the leading terms are vector-valued functions that are measurable in the x-variable and that depend in a nonlinear way on the solution and on its gradient. This class of equations consists of the well-known class of degenerate p-Laplace equations for \(p >1\). Under some sufficient conditions, we establish local interior, local boundary, and global \(W^{1,q}\)-regularity estimates for weak solutions with \(q>p\), assuming that the weak solutions are in the John–Nirenberg BMO space. The paper therefore improves available results because it removes the boundedness or continuity assumptions on solutions. Our results also unify and cover known results for equations in which the principals are only allowed to depend on x-variable and gradient of solution variable. More than that, this paper gives a method to treat non-homogeneous boundary value problems directly without using any form of translations that is sometimes complicated due to the nonlinearities.

Keywords

Quasilinear elliptic equations Quasilinear p-Laplacian type equations Calderón–Zygmund regularity estimates Conormal boundary value problems 

Mathematics Subject Classification

35J92 35J62 35J66 35J60 35B45 

Notes

Acknowledgements

This research is supported in part by the Simons Foundation, Grant # 354889. The author also would like to thank anonymous referees for their valuable comments.

References

  1. 1.
    Bögelein, V.: Global Calderón–Zygmund theory for nonlinear parabolic system. Calc. Var. 51, 555–596 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Breit, D., Cianchi, A., Diening, L., Kuusi, T., Schwarzacher, S.: The p-Laplace system with right-hand side in divergence form: inner and up to the boundary pointwise estimates. Nonlinear Anal. 153, 200–212 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Byun, S.-S., Wang, L.: Nonlinear gradient estimates for elliptic equations of general type. Calc. Var. Partial Differ. Equ. 45(3–4), 403–419 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Byun, S.-S., Wang, L., Zhou, S.: Nonlinear elliptic equations with BMO coefficients in Reifenberg domains. J. Funct. Anal. 250(1), 167–196 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Byun, S.-S., Ryu, S.: Global weighted estimates for the gradient of solutions to nonlinear elliptic equations. Ann. Inst. Henri Poincare Anal. Non Linaire 30(2), 291–313 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Byun, S.-S., Palagachev, D.K., Shin, P.: Global Sobolev regularity for general elliptic equations of p-Laplacian type. arXiv:1703.09918
  7. 7.
    Caffarelli, L.A., Peral, I.: On \(W^{1, p}\) estimates for elliptic equations in divergence form. Commun. Pure Appl. Math. 51(1), 1–21 (1998)CrossRefzbMATHGoogle Scholar
  8. 8.
    Chiarenza, F., Frasca, M., Longo, P.: Interior \(W^{2, p}\) estimates for nondivergence elliptic equations with discontinuous coefficients. Ric. Mat. 40, 149–168 (1991)zbMATHGoogle Scholar
  9. 9.
    Cianchi, A., Mazya, V.G.: Global boundedness of the gradient for a class of nonlinear elliptic systems. Arch. Ration. Mech. Anal. 212(1), 129–177 (2014)MathSciNetCrossRefGoogle Scholar
  10. 10.
    DiBenedetto, E., Gianazza, U., Vespri, V.: Harnack’s Inequality for Degenerate and Singular Parabolic Equations. Springer, New York (2012)CrossRefzbMATHGoogle Scholar
  11. 11.
    DiBenedetto, E.: \(C^{1+\alpha }\) local regularity of weak solutions of degenerate elliptic equations. Nonlinear Anal. 7(8), 827–850 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    DiBenedetto, E., Manfredi, J.: On the higher integrability of the gradient of weak solutions of certain degenerate elliptic systems. Am. J. Math. 115(5), 1107–1134 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Diening, L., Kaplicky, P., Schwarzacher, S.: BMO estimates for the p-Laplacian. Nonlinear Anal. 75, 637–650 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Di Fazio, G.: \(L^p\) estimates for divergence form elliptic equations with discontinuous coefficients. Boll. Unione Mat. Ital. A 10(2), 409–420 (1996)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Dong, H., Kim, D.: Global regularity of weak solutions to quasilinear elliptic and parabolic equations with controlled growth. Commun. Partial Differ. Equ. 36(10), 1750–1777 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Duzaar, F., Mingione, G.: Gradient estimates via linear and nonlinear potentials. J. Funct. Anal. 259(11), 2961–2998 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Duzaar, F., Mingione, G.: Gradient estimates via non-linear potentials. Am. J. Math. 133(4), 1093–1149 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Evans, L.: A new proof of local \(C^{1,\alpha }\) regularity for solutions of certain degenerate elliptic p.d.e. J. Differ. Equ. 45(3), 356–373 (1982)CrossRefzbMATHGoogle Scholar
  19. 19.
    Fabes, E.B., Riviere, N.M.: Singular integrals with mixed homogeneity. Stud. Math. 27, 19–38 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Gilbarg, D., Trudinger, N.: Elliptic Partial Differential Equations of Second Order. Classics in Mathematics. Springer, Berlin (2001)zbMATHGoogle Scholar
  21. 21.
    Giusti, Enrico: Direct methods in the calculus of variations. World Scientific Publishing Co., Inc., River Edge (2003)CrossRefzbMATHGoogle Scholar
  22. 22.
    Hoang, L., Nguyen, T., Phan, T.: Gradient estimates and global existence of smooth solutions to a cross-diffusion system. SIAM J. Math. Anal. 47(3), 2122–2177 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Iwaniec, T.: Projections onto gradient fields and \(L^p\)-estimates for degenerated elliptic operators. Stud. Math. 75(3), 293–312 (1983)CrossRefzbMATHGoogle Scholar
  24. 24.
    Kinnunen, J., Zhou, S.: A local estimate for nonlinear equations with discontinuous coefficients. Commun. Partial Differ. Equ. 24(11–12), 2043–2068 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Kilpeläinen, T., Koskela, P.: Global integrability of the gradients of solutions to partial differential equations. Nonlinear Anal. 23(7), 899–909 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Krylov, N.V., Safonov, M.V.: An estimate for the probability of a diffusion process hitting a set of positive measure. (Russian) Dokl. Akad. Nauk SSSR 245(1), 18–20 (1979)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Ladyzhenskaya, O., Uralt́seva, N.: Linear and Quasilinear Elliptic Equations. Translated from the Russian by Scripta Technica, Inc. Translation editor: Leon Ehrenpreis. Academic Press, New York (1968)Google Scholar
  28. 28.
    Lewis, J.: Regularity of the derivatives of solutions to certain degenerate elliptic equations. Indiana Univ. Math. J. 32(6), 849–858 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Lieberman, G.: Hölder continuity of the gradient of solutions of uniformly parabolic equations with conormal boundary conditions. Ann. Mat. Pura Appl. (4) 148, 77–99 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Lieberman, G.: Boundary regularity for solutions of degenerate elliptic equations. Nonlinear Anal. 12(11), 1203–1219 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Mal, J., Ziemer, W.: Fine Regularity of Solutions of Elliptic Partial Differential Equations. Mathematical Surveys and Monographs, vol. 51. American Mathematical Society, Providence (1997)CrossRefGoogle Scholar
  32. 32.
    Maugeri, A., Palagachev, D., Softova, L.: Elliptic and Parabolic Equations with Discontinuous Coefficients. Mathematical Research, vol. 109. Wiley, Berlin (2000)CrossRefzbMATHGoogle Scholar
  33. 33.
    Meyers, N.G.: An \(L^p\)-estimate for the gradient of solutions of second order elliptic divergence equations. Ann. Sc. Norm. Super. Pisa Cl. Sci. (3) 17, 189–206 (1963)zbMATHGoogle Scholar
  34. 34.
    Meyers, N., Elcrat, A.: Some results on regularity for solutions of non-linear elliptic systems and quasi-regular functions. Duke Math. J. 42, 121–136 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Nguyen, T., Phan, T.: Interior gradient estimates for quasi-linear elliptic equations. Calc. Var. 55, 59 (2016).  https://doi.org/10.1007/s00526-016-0996-5 CrossRefzbMATHGoogle Scholar
  36. 36.
    Phan, T.: Interior gradient estimates for weak solutions of quasi-linear p-Laplacian type equations, p. 17. http://www.math.utk.edu/~phan/Non-Gradient-TP.pdf
  37. 37.
    Phan, T.: Weighted Calderon–Zygmund estimates for weak solutions of quasi-linear degenerate elliptic equations, p. 28. arXiv:1702.08622
  38. 38.
    Phuc, N.C.: On Caldern–Zygmund theory for \(p\)- and \(\cal{A}\)-superharmonic functions. Calc. Var. Partial Differ. Equ. 46(1–2), 165–181 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Sarason, D.: Functions of vanishing means oscillation. Trans. AMS 207, 391–405 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Safonov, M.V.: Harnack inequality for elliptic equations and the Hölder property of their solutions. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 96, 272–287 (1980) in Russian; English translation in J. Sov. Math. 21(5), 851–863 (1983)Google Scholar
  41. 41.
    Stein, E.M.: Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals. With the assistance of Timothy S. Murphy. Princeton Mathematical Series, vol. 43. Monographs in Harmonic Analysis, III. Princeton University Press, Princeton (1993)Google Scholar
  42. 42.
    Tolksdorf, P.: Regularity for a more general class of quasilinear elliptic equations. J. Differ. Equ. 51(1), 126–150 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Uhlenbeck, K.: Regularity for a class of non-linear elliptic systems. Acta Math. 138(3–4), 219–240 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Uralt́ceva, N.: Degenerate quasilinear elliptic systems. (Russian) Zap. Naun. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 7, 184–222 (1968)MathSciNetGoogle Scholar
  45. 45.
    Wang, L.: A geometric approach to the Calderón–Zygmund estimates. Acta Math. Sin. (Engl. Ser.) 19(2), 381–396 (2003)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Tennessee, KnoxvilleKnoxvilleUSA

Personalised recommendations